Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 69, NWS Milwaukee, WI

September 2, 2010Iowa County, Lafayette County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 2, 2010, 5:05 PM CDT for Iowa County, Lafayette County, Sauk County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2010, 5:05 PM CDT (22:05 UTC)
Expired
Sep 2, 2010, 5:45 PM CDT
In force
40 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Iowa County, WI, Lafayette County, WI, Sauk County, WI

The radar

The La Crosse radar (KARX), 114 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 5:20 PM CDTTSTM WND DMG5 N Dodgeville, WI5-6 LARGE TREES DOWN ON UNION RIDGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
573 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WUUS53 KMKX 022205
SVRMKX
WIC049-065-111-022245-
/O.NEW.KMKX.SV.W.0069.100902T2205Z-100902T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
505 PM CDT THU SEP 2 2010

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHERN LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHWESTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 545 PM CDT

* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES WEST OF MUSCODA TO 12 MILES SOUTHWEST OF BLACKHAWK
  LAKE RECREATION AREA TO 9 MILES WEST OF PLATTEVILLE...AND MOVING
  EAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BLACKHAWK LAKE RECREATION AREA AROUND 510 PM CDT.
  BELMONT AROUND 515 PM CDT.
  MINERAL POINT AIRPORT AND MINERAL POINT AROUND 520 PM CDT.
  GOVERNOR DODGE STATE PARK AND DODGEVILLE AROUND 525 PM CDT.
  SPRING GREEN AROUND 530 PM CDT.
  YELLOWSTONE LAKE STATE PARK AROUND 535 PM CDT.
  BLUE MOUND STATE PARK AND BLANCHARDVILLE AROUND 540 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE PLATTE
MOUNDS...REWEY...HIGHLAND...LESLIE...EDMUND...BLACKHAWK LAKE REC
AREA...LINDEN...LONDON...COBB AND AVOCA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4320 9043 4322 9033 4320 9029 4320 9025
      4318 9020 4322 9011 4327 8985 4299 8983
      4276 8984 4271 9043
TIME...MOT...LOC 2205Z 256DEG 53KT 4318 9055 4294 9048
          4272 9054
WIND...HAIL 60MPH <.75IN

$$

KUHLMAN
3 follow-up statements
720 
WWUS53 KMKX 022214
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
514 PM CDT THU SEP 2 2010

WIC049-065-111-022245-
/O.CON.KMKX.SV.W.0069.000000T0000Z-100902T2245Z/
SAUK WI-IOWA WI-LAFAYETTE WI-
514 PM CDT THU SEP 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LAFAYETTE...IOWA AND SOUTHWESTERN SAUK COUNTIES UNTIL 545 PM CDT...

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RICHLAND CENTER TO 5 MILES SOUTHWEST OF BLACKHAWK LAKE
RECREATION AREA TO PLATTEVILLE...MOVING EAST AT 60 MPH.

THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE IN GRANT 
COUNTY. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  BELMONT AROUND 520 PM CDT.
  GOVERNOR DODGE STATE PARK...MINERAL POINT AIRPORT...MINERAL POINT
  AND DODGEVILLE AROUND 525 PM CDT.
  SPRING GREEN AROUND 530 PM CDT.
  BLUE MOUND STATE PARK AND YELLOWSTONE LAKE STATE PARK AROUND 540 PM
  CDT.
  BLANCHARDVILLE AROUND 545 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE EDMUND...
BLACKHAWK LAKE REC AREA...LINDEN...LONDON...GOVERNOR DODGE ST PARK...
RIDGEWAY...ARENA...YELLOWSTONE LAKE ST PARK...BLUE MOUND ST PARK AND
HOLLANDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4320 9043 4322 9033 4321 9031 4321 9030
      4320 9029 4320 9025 4318 9020 4322 9011
      4327 8985 4305 8983 4277 8984 4272 9043
TIME...MOT...LOC 2213Z 256DEG 53KT 4336 9037 4299 9039
          4272 9046
WIND...HAIL 60MPH <.75IN

$$
MBK
537 
WWUS53 KMKX 022224
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
524 PM CDT THU SEP 2 2010

WIC049-065-111-022245-
/O.CON.KMKX.SV.W.0069.000000T0000Z-100902T2245Z/
SAUK WI-IOWA WI-LAFAYETTE WI-
524 PM CDT THU SEP 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LAFAYETTE...IOWA AND SOUTHWESTERN SAUK COUNTIES UNTIL 545 PM CDT...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RICHLAND CENTER TO BLACKHAWK LAKE
RECREATION AREA TO BELMONT...MOVING EAST AT 60 MPH.

THIS LINE HAS A HISTORY OF PRODUCING WIND DAMAGE IN GRANT COUNTY.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SPRING GREEN AND DODGEVILLE AROUND 530 PM CDT.
  BLUE MOUND STATE PARK AND YELLOWSTONE LAKE STATE PARK AROUND 540 PM
  CDT.
  BLANCHARDVILLE AROUND 545 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE RIDGEWAY...
YELLOWSTONE LAKE ST PARK...BLUE MOUND ST PARK...HOLLANDALE...
BARNEVELD AND ARENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4320 9043 4322 9033 4321 9031 4321 9030
      4320 9029 4320 9025 4318 9020 4322 9011
      4327 8985 4305 8983 4277 8984 4272 9043
TIME...MOT...LOC 2224Z 256DEG 53KT 4338 9026 4303 9017
          4276 9028
WIND...HAIL 60MPH 1.00IN

$$
MBK
949 
WWUS53 KMKX 022242
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
542 PM CDT THU SEP 2 2010

WIC049-065-111-022252-
/O.EXP.KMKX.SV.W.0069.000000T0000Z-100902T2245Z/
SAUK WI-IOWA WI-LAFAYETTE WI-
542 PM CDT THU SEP 2 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAFAYETTE...IOWA AND
SOUTHWESTERN SAUK COUNTIES WILL EXPIRE AT 545 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER GUSTY WINDS TO 50 MPH...PENNY SIZE HAIL AND HEAVY 
RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4320 9043 4322 9033 4321 9031 4321 9030
      4320 9029 4320 9025 4318 9020 4322 9011
      4327 8985 4305 8983 4277 8984 4272 9043
TIME...MOT...LOC 2242Z 256DEG 53KT 4344 8990 4309 8982
          4282 8993

$$
MBK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:24 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Sep 2, 3:24 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
324 PM CDT THU SEP 2 2010

.SHORT TERM...

THE SFC COLD FRONT WAS SITUATED ACROSS SOUTHEAST MN AND CENTRAL IA
THIS AFTERNOON. .ALONG THE AXIS OF VORTICITY ADVECTION. THERE WERE
THUNDERSTORMS ALONG THE FRONT...AS WELL AS JUST AHEAD OF THE FRONT
IN WESTERN WI. MUCH OF THE MORNING CLOUD DEBRIS CLEARED AND CU
DEVELOPED ACROSS THE CWA THIS AFTERNOON. TEMPS WARMED INTO THE UPPER
70S TO AROUND 80...AND SFC BASED CAPE VALUES INCREASED TO 1500 TO
2000 J/KG. BULK SHEAR OVER THE CWA WILL BE INCREASING AS THE FRONT
GETS CLOSER. 0-1KM SHEAR WILL STAY PRETTY MINIMAL. HELICITY VALUES
WILL REMAIN FAIRLY LOW AS WELL...SINCE WINDS WILL BE ALMOST
UNIDIRECTIONAL. LAPSE RATES ARE NOT TOO IMPRESSIVE.

CAN/T RULE OUT ISOLATED SEVERE THUNDERSTORM THREAT AHEAD OF THE
FRONT THIS AFTERNOON GIVEN THE INCREASING SHEAR AND CAPE VALUES.
MAIN THREAT WOULD BE STRONG WINDS AND MARGINALLY SEVERE
HAIL...ALTHOUGH A BRIEF WEAK TORNADO IS NOT OUT OF THE QUESTION.

MAIN MODE OF CONVECTION ALONG THE FRONT WILL MOST LIKELY BE LINEAR.
IT WILL PROBABLY ORGANIZE INTO A LINE WEST OF WI AND THEN MAKE ITS
WAY ACROSS THE CWA LATE IN THE AFTERNOON THROUGH VERY EARLY EVENING
AS IT WEAKENS. MAIN THREAT IS DAMAGING WINDS.

TONIGHT...FORECAST CONFIDENCE MEDIUM.

THE FRONT IS EXPECTED TO CLEAR THE EASTERN CWA BY 03Z. DRY AIR
BEHIND THE FRONT SHOULD ALLOW FOR A BRIEF PERIOD OF CLEARING
SKIES...BUT THEN FILL BACK IN AS COLD AIR ADVECTION AROUND THE
DEEPENING UPPER LOW PRODUCES STRATUS. DEWPTS WILL SLOWLY COME DOWN
BEHIND THE FRONT...AND MIN TEMPS SHOULD DROP INTO THE 50S BY FRI
MORNING.

FRIDAY...FORECAST CONFIDENCE MEDIUM.

THE 500MB CLOSED LOW AND SUBSEQUENT SFC LOW WILL CONTINUE TO DEEPEN
AS IT CROSSES ONTARIO AND LAKE SUPERIOR. A COUPLE OF VORT MAXES WILL
ROTATE AROUND THE UPPER LOW...STAYING CONCENTRATED OVER NORTHERN WI.
THE SFC PRESSURE GRADIENT WILL BE STRONGEST OVER NORTHERN WI...BUT
CONSISTENTLY STRONG OVER SOUTHERN WI AS WELL FOR MOST OF THE DAY.
THE PRESSURE GRADIENT WILL RELAX A BIT BY 00Z SAT AND SIGNIFICANTLY
BY 06Z.

WINDS WILL BE THE MAIN FORECAST CONCERN FOR FRIDAY. MODEL SNDGS ARE
CONSISTENTLY SHOWING 35KT AT 1000FT WITH DEEP MIXING TO AT LEAST
850MB. THEREFORE...SFC WINDS COULD BE SUSTAINED 15 TO 25MPH...WITH
GUSTS OF 35 TO 40MPH. THIS IS JUST BELOW THE WIND ADVISORY CRITERIA.
WILL NOT GO WITH A WIND ADVISORY AT THIS TIME...BUT WILL NEED TO
KEEP AN EYE ON THE NEXT COUPLE OF MODEL RUNS FOR STRONGER WIND
POTENTIAL.

THE OTHER STORY OF THE DAY WILL BE THE POTENTIAL FOR SHOWERS. 850MB
TEMPS WILL DROP TO 3 TO 5C ON FRI AFTERNOON...ALLOWING FOR DECENT
LOW LEVEL LAPSE RATES AND PLENTY OF BROKEN CU. CLOUDS ARE EXPECTED
TO BECOME THICK ENOUGH TO PRODUCE SCATTERED SHOWERS...ESPECIALLY IN
THE AFTERNOON. LAPSE RATES DO NOT LOOK STEEP ENOUGH TO SUPPORT
THUNDERSTORMS...SO KEPT MENTION OF THUNDER OUT OF FCST. THE CHANCE
FOR PRECIP WILL BE LESS TOWARD THE IL BORDER. SHOWER ACTIVITY IS
EXPECTED TO END BY 00Z OR 01Z SAT.

SATURDAY...FORECAST CONFIDENCE HIGH.

HIGH PRESSURE WILL WEDGE ITS WAY INTO THE UPPER MIDWEST. MODEL SNDGS
SHOW A DRY COLUMN...BUT WITH THE POSSIBILITY OF SOME CU DEVELOPMENT
IN THE AFTERNOON. WINDS WILL BE IN THE 20 TO 25KT RANGE JUST OFF THE
SFC...SO IT WILL BE A BIT BREEZY...BUT NOT AS BREEZY AS FRIDAY.

THERE WILL BE QUITE A BIT OF SUNSHINE THROUGHOUT THE DAY...BUT WITH
850MB TEMPS AROUND 5C...MAX SFC TEMPS SHOULD ONLY REACH THE MID 60S.

SKIES WILL CLEAR SAT NIGHT AND WINDS WILL DIE DOWN. DEWPTS AND TEMPS
WILL BE IN THE 40S OVERNIGHT.

.LONG TERM...
SUNDAY...FORECAST CONFIDENCE MEDIUM.

WEAK WARM AIR ADVECTION WILL RESUME ACROSS SOUTHERN WI ON SUN. 850MB
TEMPS INCREASE TO 12 TO 14C. HIGH TEMPS WILL BE BACK INTO THE 70S.
THERE SHOULD BE INCREASING CLOUDS IN THE AFTERNOON WITH THE WAA.

SUNDAY NIGHT THROUGH TUESDAY...FORECAST CONFIDENCE LOW.

THERE IS MILD AGREEMENT WITH BRINGING CHANCE OF SHOWERS INTO
SOUTHERN WI SUN NIGHT WITH CONTINUED WAA...A 500MB SHORTWAVE...AND
THE LEFT EXIT REGION OF THE UPPER JET SUPPORT. AS THE SFC LOW LIFTS
FROM NE TO WESTERN MN...MODELS SHIFT MOST OF THE PRECIP NORTH OF THE
CWA. KEPT MENTION OF CHANCE THROUGH TUE NIGHT AS THE 850MB FRONT
SLIPS SOUTH ACROSS WI.

WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE VERY LOW.

THERE IS A LOT OF DISAGREEMENT BETWEEN THE ECMWF AND GFS IN THE
EXTENDED. THE ECMWF KEEPS THE 850MB FRONT STALLED OVER CENTRAL WI
AND THE UPPER JET ALONG THE US/CANADIAN BORDER...WHILE THE GFS HAS
THE MAIN 850MB FRONT SOUTH ACDROSS CENTRAL IL AND A SECONDARY FRONT
OVER CENTRAL WI...AND THE UPPER JET DRAPED ACROSS WI.
THEREFORE...ECMWF KEEPS THE CHANCE FOR THUNDERSTORMS OVER THE CWA
THROUGH FRIDAY AND THE GFS KEEPS THE CWA DRY ON WED/THU. THERE IS
ANOTHER LOW PRESSURE SYSTEM PROGGED TO CROSS THE UPPER MIDWEST ON
FRI...AND BOTH MODELS AGREE ON THAT SCENARIO.

&&

.AVIATION...EXPECT LINE OF THUNDERSTORMS TO MOVE ALONG COLD FRONT
ACROSS TAF SITES LATE THIS AFTERNOON AND THIS EVENING. THEY SHOULD
AFFECT KMSN BETWEEN 22Z THURSDAY AND 02Z FRIDAY...AND THE EASTERN
SITES BETWEEN 00Z AND 05Z FRIDAY. PREVAILING MVFR VISIBILITIES AND
VFR CEILINGS EXPECTED DURING THIS TIME...WITH IFR VISIBILITIES
POSSIBLE AT TIMES. BRIEF GUSTY WINDS MAY ALSO OCCUR WITH THE STORMS.

WIND SHIFT EXPECTED WITH THE COLD FRONTAL PASSAGE...WITH WINDS
SHIFTING FROM THE SOUTH SOUTHWEST TO WEST NORTHWEST BY 02Z FRIDAY AT
KMSN...AND BY 05Z FRIDAY AT THE EASTERN SITES. WINDS WILL QUICKLY
BECOME GUSTY AFTER THE FRONTAL PASSAGE...WITH GUSTS TO 25 KNOTS
POSSIBLE AFTER 06Z FRIDAY.

SUSTAINED WEST NORTHWEST WINDS TO 20 KNOTS...WITH GUSTS TO 30
KNOTS...WILL CONTINUE THROUGH FRIDAY...WITH GOOD MIXING OF LOW LEVEL
WINDS TO THE SURFACE. VFR BROKEN CUMULUS DECK IS EXPECTED ON FRIDAY.
SCATTERED SHOWERS ARE POSSIBLE DURING THE AFTERNOON WITH PASSING
UPPER LEVEL DISTURBANCES. FOR NOW...LEFT VICINITY MENTION IN TAFS.

&&

.MARINE...LINE OF THUNDERSTORMS EXPECTED TO MOVE ACROSS THE
NEARSHORE WATERS THIS EVENING. BRIEF GUSTY WINDS ARE POSSIBLE WITH
ANY OF THE STORMS.

IN THE WAKE OF THE FRONTAL PASSAGE...A TIGHT PRESSURE GRADIENT AND
VIGOROUS DOWNWARD MIXING OF 30 KNOT 1000 FOOT WINDS TO THE SURFACE
ARE EXPECTED LATER TONIGHT THROUGH SATURDAY. THUS...FREQUENT WIND
GUSTS TO 30 KNOTS ARE EXPECTED ACROSS THE NEARSHORE WATERS DURING
MOST OF THIS PERIOD.

MODELS SHOW SOME POTENTIAL FOR 35 KNOT WINDS AT 1000 FEET MIXING
DOWN TO THE SURFACE FRIDAY AFTERNOON AND NIGHT. GIVEN STRONG COLD
AIR ADVECTION AND DOWNWARD MOTION...IT WOULD BE POSSIBLE FOR THE 35
TO 40 KNOT WINDS ABOVE 1000 FEET TO MIX DOWN. NOT CONFIDENT IN THIS
OCCURRING YET.

FOR NOW...WILL KEEP SMALL CRAFT ADVISORY GOING FROM 06Z FRIDAY UNTIL
20Z FRIDAY...AND GALE WATCH GOING FROM 20Z FRIDAY TO 12Z SATURDAY
ACROSS THE NEARSHORE WATERS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING FOR
     LMZ643>646.

     SMALL CRAFT ADVISORY FROM 1 AM TO 3 PM CDT FRIDAY FOR LMZ643>646.

&&

SHORT/LONG TERM...13/MRC
AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Sep 2, 3:35 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU SEP 2 2010

WIZ046-047-051-052-056>060-062>072-030900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
335 PM CDT THU SEP 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

A LINE OF THUNDERSTORMS WILL MOVE ACROSS SOUTHERN WISCONSIN LATE
THIS AFTERNOON AND THIS EVENING...AS A COLD FRONT MOVES THROUGH THE
AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THIS
TIME. DAMAGING WINDS WOULD BE THE PRIMARY HAZARD...ALONG WITH A RISK
OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY WEST WINDS ARE EXPECTED FRIDAY AFTERNOON AND NIGHT...WITH
GUSTS TO NEAR 40 MPH POSSIBLE...AS A STRONG PRESSURE GRADIENT
DEVELOPS OVER THE AREA WITH DEEPENING LOW PRESSURE.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH
WEDNESDAY...AS A WARM FRONT AND COLD FRONT MOVE THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

LMZ643>646-030900-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 PM CDT THU SEP 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE NEARSHORE WATERS THIS
EVENING...AS A COLD FRONT MOVES ACROSS THE AREA. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS DURING THIS TIME. DAMAGING WINDS WOULD
BE THE PRIMARY HAZARD...ALONG WITH A RISK OF LARGE HAIL.

A SMALL CRAFT ADVISORY IS IN EFFECT LATER TONIGHT...FOR GUSTY WEST
WINDS IN THE WAKE OF A DEPARTING COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FRIDAY AND EARLY FRIDAY
AFTERNOON...WITH A GALE WATCH FROM LATE FRIDAY AFTERNOON THROUGH
EARLY SATURDAY MORNING. LOW PRESSURE WILL INTENSIFY AND MOVES ACROSS
THE NORTHERN GREAT LAKES DURING THIS TIME. THE GUSTY WEST WINDS WILL
GENERATE HIGH WAVES. GUSTY NORTHWEST WINDS AND HIGH WAVES SHOULD
LINGER ON SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH
WEDNESDAY...AS A WARM FRONT AND COLD FRONT MOVE THROUGH THE REGION.

WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Sep 2, 4:00 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 PM CDT THU SEP 2 2010

WIZ056-062-022145-
IOWA-SAUK-
400 PM CDT THU SEP 2 2010

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS IOWA INTO SAUK
COUNTIES...

AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
LINE OF STRONG THUNDERSTORMS FROM NEAR SPRING GREEN SOUTHWEST TO
NEAR HIGHLAND AND MONTFORT...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  EDMUND...             BLACKHAWK LAKE REC AREA...
  MINERAL POINT AIRPORT...                    LINDEN...
  LONDON...             MINERAL POINT...      AVOCA...
  GOVERNOR DODGE STATE PARK...
  GOVERNOR DODGE ST PARK...                   DODGEVILLE...
  LONE ROCK AIRPORT...  SPRING GREEN...       RIDGEWAY...
  HOLLANDALE...         PLAIN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MBK
Local storm report, Sep 2, 4:32 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
432 PM CDT THU SEP 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     1 E AVOCA               43.19N 90.31W
09/02/2010                   IOWA               WI   LAW ENFORCEMENT

            ONE TREE BLOWN DOWN ON STATE ROAD 133...BLOCKING ROAD.

&&

MBK
Special weather statement, Sep 2, 4:39 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
439 PM CDT THU SEP 2 2010

WIZ056-062-063-067-068-022230-
DANE-GREEN-IOWA-LAFAYETTE-SAUK-
439 PM CDT THU SEP 2 2010

...SECOND LINE OF STRONG THUNDERSTORM MOVING RAPIDLY TOWARD IOWA AND
LAFAYETTE COUNTIES...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 51 MILES WEST OF
DODGEVILLE TO 56 MILES WEST OF MINERAL POINT...MOVING EAST AT 50 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS EXPECTED TO BE IMPACTED IN THE ONE TO TWO HOURS INCLUDE...

  BLACKHAWK LAKE RECREATION AREA...           HIGHLAND...
  LESLIE...             PLATTE MOUNDS...      REWEY...
  COBB...               AVOCA...              NEW DIGGINGS...
  LEAD MINE...          EDMUND...
  BLACKHAWK LAKE REC AREA...
  MINERAL POINT AIRPORT...                    LINDEN...
  LONDON...             BENTON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

MBK
Special weather statement, Sep 2, 4:40 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
440 PM CDT THU SEP 2 2010

WIZ047-051-057-058-022230-
COLUMBIA-DODGE-FOND DU LAC-GREEN LAKE-
440 PM CDT THU SEP 2 2010

...STRONG THUNDERSTORM MOVING ACROSS NORTHWEST DODGE COUNTY INTO
SOUTHWEST FOND DU LAC COUNTY...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF WAUPUN...OR NEAR
RANDOLPH...MOVING NORTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  WAUPUN BY 520 PM CDT...
  BRANDON BY 530 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

KUHLMAN
Special weather statement, Sep 2, 4:52 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
452 PM CDT THU SEP 2 2010

WIZ056-062-063-067-068-022230-
DANE-GREEN-IOWA-LAFAYETTE-SAUK-
452 PM CDT THU SEP 2 2010

...SECOND LINE OF STRONG THUNDERSTORM MOVING RAPIDLY TOWARD IOWA AND
LAFAYETTE COUNTIES...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 51 MILES WEST OF
DODGEVILLE TO 56 MILES WEST OF MINERAL POINT...MOVING EAST AT 50 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS EXPECTED TO BE IMPACTED IN THE NEXT ONE TO TWO HOURS
INCLUDE...

  BLACKHAWK LAKE RECREATION AREA...           HIGHLAND...
  LESLIE...             PLATTE MOUNDS...      REWEY...
  COBB...               AVOCA...              NEW DIGGINGS...
  LEAD MINE...          EDMUND...
  BLACKHAWK LAKE REC AREA...
  MINERAL POINT AIRPORT...                    LINDEN...
  LONDON...             BENTON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

MBK
Special weather statement, Sep 2, 5:00 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
500 PM CDT THU SEP 2 2010

WIZ047-051-022245-
FOND DU LAC-GREEN LAKE-
500 PM CDT THU SEP 2 2010

...STRONG THUNDERSTORM MOVING THROUGH EASTERN GREEN LAKE COUNTY INTO
WESTERN FOND DU LAC COUNTY...

AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF RIPON...MOVING EAST AT 20
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BRANDON BY 520 PM CDT...
  ROSENDALE BY 535 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

KUHLMAN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 12:38 AM CDTDense Fog AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more7 hr
Sep 2, 3:32 AM CDTGale WatchMKX24 hr
Sep 2, 5:48 PM CDTAreal Flood AdvisoryMKXDane3 hr
Sep 2, 6:21 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson, Rock39 min
Sep 2, 6:50 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Washington, Waukesha40 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.